MAUDE Adverse Event Report: MICROVENTION INC. V-TRAK; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION INC. V-TRAK; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number VFC061020-V-A2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Ruptured Aneurysm (4436)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was implanted in the patient and was not available for return to the manufacturer for analysis.Imaging was not provided.The event as described could not be confirmed.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported through the wave clinical study that a patient was treated for a bifurcation aneurysm, located on the left anterior communicating artery (acom).The aneurysm ruptured on (b)(6) 2025, the treatment consisted of using a competitor stent and three embolization coil implants.The event was deemed possibly related to the coil device, possible related to the stent device, probably related to the index endovascular procedure, and possibly related to the study disease condition.The event is not attributable to device malfunction.The action taken for this event was an endovascular treatment with ¿intra-arterial application of nimodipine¿.The following day, multifocal infarcts in aca territories were observed and the patient was symptomatic.
 
Additional Manufacturer Narrative
Corrections / update: b5 was both corrected and updated with additional information.H6 - clinical codes - remove 4436, ruptured aneurysm.
 
Event or Problem Description
It was reported through the wave clinical study that a patient was treated for a ruptured bifurcation aneurysm, located on the left anterior communicating artery (acom).The aneurysm ruptured on (b)(6) 2025, the treatment consisted of using a competitor stent and three embolization coil implants.On (b)(6) 2025 (1 day post procedure) sae1: multifocal infarcts were observed in aca territories left > right.The event (infarcts) was deemed possibly related to the coil device, possible related to the stent device, probably related to the index endovascular procedure, and possibly related to the study disease condition.The event is not attributable to device malfunction.The action taken for this event was an endovascular treatment with ¿intra-arterial application of nimodipine¿.The patient was later reported to have passed away due to severe vasospasm.However, the vasospasm was deemed to be unrelated to the coil device, not related to the stent device and not related to the index endovascular procedure.The event is not related to the concurrent disease condition or treatment, causal relationship with the study disease condition reported.No action taken for this event.The event outcome is the patient death on (b)(6) 2025.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions ¿ the mcs is intended for single use only.Do not resterilize and/or reuse the device.After use, dispose in accordance with hospital, administrative and/or local government policy.Do not use if the packaging is breached or damaged.¿ if a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the mcs coil 32.When the v grip® detachment controller is properly connected to the v trak® delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the v grip® detachment controller.34.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.35.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the v grip® detachment controller attached to the v trak® delivery pusher and attempt another detachment cycle when the light turns green.36.The light will turn red after the number of detachment cycles specified on the v grip® labeling.Do not use the v grip® detachment controller if the light is red.Discard the v grip® detachment controller and replace it with a new one when the light is red.37.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.Procedure/medical information review: a detailed medical review of medical notes dated (b)(6) 2025, was performed.Data reviewed as reported through the wave clinical study, the patient was treated for a ruptured bifurcation aneurysm, located on the left anterior communicating artery (acom) on (b)(6) 2025.The treatment consisted of using a stent (competitor device) and 3 coils (microvention).The index procedure date was (b)(6) 2025.On post-operative day 1 ((b)(6) 2025), it was reported that the patient experienced multifocal infarcts in aca territories left > right.This event was reported as possibly related to the coil device and possibly related to the stent device.No device malfunction was reported for this event.Event was treated with intra-arterial application of nimodipine.Event was determined to be not resolved and ongoing.On (b)(6) 2025 (six days post procedure), the patient experience a cerebral artery vasospasm.This event was determined not related to the coil device, not related to the stent device and not related to the index endovascular procedure.Event was treated with intra-arterial application of nimodipine.Event was determined to be not resolved and ongoing.On (b)(6) 2025 (nine days post procedure), the patient experienced cerebral artery vasospasm.This event was determined to be not related to the coil device, not related to the stent device and not related to the index endovascular procedure.Event was treated with intra-arterial application of nimodipine.Event was determined to be not resolved and ongoing.On (b)(6) 2025 (fourteen days post procedure), live saving procedures were discontinued due to the report that the patient experienced massive infarction due to vasospasm.The event is not related to the coil device, not related to the stent device and not related to the index endovascular procedure.Based on a medical review of the data, no device malfunction was reported as associated with the adverse events and/or no device malfunction was reported as the cause of the adverse events.A review of the provided medical note was performed.Based on a review of the data, the patient experienced multifocal infarcts one day post-procedure, and cerebral artery vasospasms six- and nine-days post-procedure.Life-saving procedures were discontinued fourteen days post-procedure after the patient experienced massive infarction due to vasospasm.The events are not related to the coil device, not related to the stent device, and not related to the index endovascular procedure.No device malfunction was associated with the adverse events and/or no device malfunction was reported as the cause of the adverse events.Without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.H11 - corrections.H1 - serious injury.

Brand Name
V-TRAK
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22013949
Report Number2032493-2025-90153
Device Sequence Number7893398
Product Code HCG
UDI-Device Identifier00816777022677
UDI-Public00816777022677
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111451
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVFC061020-V-A2
Device Catalogue NumberVFC061020-V
Device Lot Number0000723525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2025
Supplement Date Received by Manufacturer05/05/2025
06/16/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date05/29/2025
07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale